Indiana, 2008Damaging Winds in Indiana, January 29, 2008
January 29, 2008 · NWS IWX · 2 events in 2 counties and zones
An arctic boundary moved across the Great Lakes; ahead of this front, unseaonably warm air spread over the region. This set the stage for a narrow line of thunderstorms that produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic boundary moved across the Great Lakes; ahead of this front, unseaonably warm air spread over the region. This set the stage for a narrow line of thunderstorms that produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 29, 6:45 PM EST, 29 minutes earlier.
Area forecast discussion, Jan 29, 6:45 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EST TUE JAN 29 2008
.AVIATION...
STRONG COLD FRONT WILL MOVE EAST ACROSS NRN INDIANA THIS EVENING
ACCOMPANIED BY IFR CIGS/VSBYS AND TSTMS. WINDS WILL INCREASE
RAPIDLY ALONG/BEHIND THE FRONT WITH GUSTS TO 40KTS AND TEMPERATURES
FALLING QUICKLY WITH RAIN CHANGING TO SNOW WITH OCNL IFR VSBYS INTO
THE EARLY MORNING HOURS. STRONG WINDS WILL GRADUALLY DIMINISH ON
WEDNESDAY AND LOW CLOUDS SCT OUT AS RIDGING MOVES INTO THE AREA.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY AFTERNOON)...
...STRONG GUSTY WINDS...THUNDERSTORMS...AND SNOW TONIGHT...
STRONG COLD FRONT POISED TO PUSH THROUGH THE REGION THIS
EVENING...WITH BIG CHANGES IN-STORE FOR THE AREA. SFC LOW JUST NORTH
OF CHICAGO AS OF 2PM EST...WITH THE COLD FRONT EXTENDING ALONG THE
AXIS OF LAKE MICHIGAN TO CHICAGO AND ON FURTHER TOWARDS STL INTO THE
LITTLE ROCK AREA AND ON INTO EAST TX. DRASTIC TEMPERATURE GRADIENT
ACROSS THE FRONT...WITH 20-25 DEGREE FALLS IN TEMPS WITHIN AN HOUR
OR SO OF FRONTAL PASSAGE. HAVE USED OB TRENDS BLENDED WITH THE RUC13
RUNS TO CAPTURE SOME DETAIL TO THE FRONTAL POSITION AND RAPID TEMP
FALLS...WITH A SLIGHT BLEND OF THE GFS THRU THE END OF THE PERIOD.
WAS SUSPECT OF THE NAM12...WHICH USUALLY DOES WELL IN THE VERY NEAR
TERM...BUT IT INITIALIZED MORE THAN 7-10 DEGREES TOO COOL AND
CONTINUED TO BE AT OR MORE THAN 10 DEGREES TOO COOL THRU THE DAY.
BAD THERMAL FIELDS WITH P-TYPE QUESTIONS AT HAND ARE NEVER A GOOD
THING SO STAYED AWAY FROM THE MODEL FOR THE MOST PART.
AS THE SFC LOW STARTS TO PULL FURTHER NORTH INTO THE GREAT LAKES
REGION AND MOVES NORTHWEST OF THE AREA THIS EVENING THE FRONT WILL
START TO MAKE ITS WAY RAPIDLY ACROSS THE FORECAST AREA THIS
EVENING...COMPLETELY PUSHING ACROSS INDIANA AND SOUTHERN MICHIGAN
INTO NORTHCENTRAL OH BY MIDNIGHT. AS THE FRONT PUSHES ACROSS THE
REGION IT WILL PROVIDE BETTER FOCUSING OF THE PRECIP...WITH
SCTD/NUMEROUS SHOWERS AHEAD OF THE FRONT...AND MOST LIKELY A THIN
LINE OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ALONG THE FRONT.
WITH THE FRONT PUSHING SO QUICK ACROSS THE REGION THE RAINFALL
AMOUNTS WILL BE NOT TOO SIGNIFICANT...WITH A LIQUID TOTAL OF AROUND
.25 LIKELY ACROSS THE REGION. STRONG WIND FIELDS ALOFT AND PLENTY OF
SHEAR IN THE 0-6KM...AND MUCAPES NEAR 200-300 J/KG...STRONG WINDS IN
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT UNTIL THE FRONT
IS THROUGH...CAN NOT RULE OUT SOME HAIL AS WELL. ANOTHER FACTOR
WILL BE AS THE DRY SLOT SEEN ON THE WV IMAGERY STARTS TO DRIFT EAST
INTO THE REGION...ALONG WITH A STRONG 160KT JET MAX PUSHING
NORTHEAST INTO THE OHIO VALLEY AND SOUTHERN GREAT LAKES WILL ONLY
ADD SOME CREDENCE TO THE CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS.
THEN THE NEXT TWO FEATURES WILL COME TO PLAY ACROSS THE
REGION...FIRST THE WINDS BEHIND THE FRONT WILL BE STRONG AND INTENSE
PUSHING MUCH COLDER AIR INTO THE REGION...TEMPS WILL DROP BY 20-25
DEGREES BEHIND THE FRONT IN THE FIRST 60-120 MINUTES AFTER FRONTAL
PASSAGE. TEMPS WILL PLUMMET INTO THE 20S VERY QUICKLY ALLOWING FOR
FAST FREEZING OF THE ROADWAYS AND MAY ALLOW FOR VERY HAZARDOUS
TRAVEL CONDITIONS WITH BLACK ICE LIKELY. THE WINDS IN COMBINATION
WITH THE MUCH COLDER AIR DRIVEN TEMPS TO OR JUST UNDER 10 BY
DAYBREAK WEDNESDAY WITH CREATE APPARENT TEMPS AS LOW AS -15 OR -20
DEGREES. THE SECOND PUNCH WILL BE THE MINOR SNOW ACCUMS FOR MUCH OF
THE AREA...THIS FALLING ON TOP OF THE POSSIBLE BLACK ICE WILL ONLY
WORSEN ROADWAYS THROUGH THE OVERNIGHT HOURS...BETTER ACCUMS NEARING
2-4 INCHES WILL BE POSSIBLE ACROSS OUR NORTHWESTERN PORTIONS OF THE
FORECAST AREA CLOSER TO THE DEFORMATION AREA AND LAKE ENHANCEMENT.
THE MAJORITY OF THE REGION WILL FALL UNDER THE DAMPENING POWER OF
THE DRY SLOT AND NOT RECEIVE AS MUCH SNOWFALL WITH MOST GETTING
AROUND OR LESS THAN AN INCH.
BY DAYBREAK WEDNESDAY THE WINDS WILL HAVE LESSENED SLIGHTLY...BUT
THE CAA WILL CONTINUE THROUGH MUCH OF THE DAY WITH THE WESTERLY OR
NORTHWESTERLY WINDS THROUGH THE DAY. COMBO OF CLOUD COVER MUCH OF
THE DAY..AND THE CAA WILL NOT ALLOW THE HIGHS TO CLIMB MUCH MORE
THAN INTO THE TEENS FOR MUCH OF THE AREA...WITH THE NORTHERN
PORTIONS OF THE AREA STRUGGLING TO REACH 15. AS HIGH PRESSURE SLOWLY
PUSHES EAST INTO THE REGION...CLOUDS WILL SLOWLY DISSIPATE THROUGH
THE AFTER WITH THE EXCEPTION OF THE AREA JUST EAST OF THE LAKE WHERE
SOME LAKE EFFECT CLOUDS MAY LINGER AND PRODUCE SOME LIGHT SNOW IN
THE LAKE EFFECT REGION.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
...MAJOR WINTER STORM POSSIBLE FRIDAY...
SW UPPER MEAN FLOW THROUGH THE PERIOD WILL CONTINUE SUPPORT A VERY
ACTIVE PATTERN. NUMEROUS MID LEVEL DISTURBANCES OVER THE EASTERN
PACIFIC WILL DIVE SOUTH AROUND MEAN TROUGHING OVER THE WESTERN
CONUS...EVENTUALLY EJECTING OUT INTO THE SOUTHERN PLAINS AND INTO
THE GREAT LAKES. WITH AMPLE COLD AIR JUST NORTH OF THE REGION
THROUGH MUCH OF THE NORTHERN PLAINS AND UPPER MIDWEST...STRONG
BAROCLINICITY WILL BE FAVORED.
MAIN CONCERN IN THE LONG TERM PERIOD WILL CONTINUE TO BE THE POTENT
WINTER STORM STORM SYSTEM TAKING AIM AT THE REGION THURSDAY NIGHT
INTO FRIDAY. MODEL GUIDANCE CONSISTENCY IS INCREASING FROM RUN TO
RUN...AS A SFC CYCLONE TRACK EAST OF THE REGION THROUGH OH IS
FAVORED. GEFS MEAN ENSEMBLE HAS BEEN THE MOST CONSISTENT WITH
TRACKING THIS SYSTEM THROUGH WESTERN OH...A SOLUTION THAT IS ALSO
FAVORED BY THE LATEST NAM/GFS/UKMET/ECMWF AND GEM. WITH THE OVERALL
IMPRESSIVE DYNAMICS IN PLACE...STRONG CYCLONICALLY CURVED UPPER
JET/INTENSIFYING SFC CYCLONE/AMPLE GULF MOISTURE/SHALLOW COLD
AIR/MAX OMEGA THROUGH THE DENDRITIC GROWTH ZONE...HEAVY ACCUMULATING
SNOW WOULD BE FAVORED...ESPECIALLY IN THE DEFORMATION ZONE...WHERE
CSI WOULD BE PRESENT UNDER INTENSE FRONTOGENETICAL FORCING. THERE IS
LITTLE DOUBT THAT THIS SYSTEM WILL AFFECT THE GREAT LAKES DURING
THIS TIME PERIOD. THE ONLY QUESTION STILL REMAINING IS PRECIP TYPE
PER SFC LOW TRACK. EARLY RUNS OF THE GFS AND ECMWF HAVE WAVERED ON
THE TRACK FROM THE EASTERN SEABOARD TO THE WESTERN GREAT LAKES.
EVEN THOUGH A TRACK THROUGH CENTRAL OH LOOKS FAVORED...THERE IS
STILL SOME UNCERTAINTY...STEMMING PRIMARILY FROM THE INTENSITY AND
LOCATION OF THE UPPER LEVEL VORT MAX. AS FOR NOW...HAVE SHIFTED THE
ZR/IP/SN MENTION TO EASTERN PORTIONS OF THE FA WHERE BUFFER
SOUNDINGS CONTINUE TO INDICATE A PERIOD OF MIX PRECIP AT LIMA OH.
THINGS QUIET DOWN THROUGH THE REST OF THE WEEKEND WHERE HIGH
PRESSURE WILL DOMINATE THE WEATHER...SAVE A NORTHERN STREAM WAVE
PROGGED SAT/SAT NIGHT WHERE LIGHT SNOW MAY FALL IN MAINLY NORTHERN
PORTIONS OF THE FA. ANOTHER POTENT SYSTEM STILL IS IN THE WORKS FOR
EARLY NEXT WEEK AS THE THE UPPER TROUGH OVER THE WESTERN CONUS
AMPLIFIES. HOWEVER...MUCH UNCERTAINTY IS STILL PRESENT IN THE
EVOLUTION/TRACK OF THIS SYSTEM. ONE THING THAT CONTINUES TO BE
SUPPORTED BY THE LATEST MODEL RUNS IS THE FA WILL BE IN THE WARM
SECTOR WITH THIS STORM. HOWEVER...GIVEN POTENTIAL HEAVY SNOW
FRIDAY...WILL HOLD OFF ON ANY SIG WARMUP IN THE EXTENDED. HAVE
INTRODUCED RAIN/SNOW WORDING MONDAY INTO TUESDAY WITH THE PROGGED
SYSTEM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
INZ007>009-013-015>018-020-022>027-032>034.
WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING
TO
10 AM EST /9 AM CST/ WEDNESDAY FOR INZ003>006-012-014.
MI...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
MIZ081.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MIZ080.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MIZ077>079.
OH...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...HEAVY FREEZING SPRAY WARNING FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR LMZ043-046.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...SCHOTT
LONG TERM...CHAMBERLAIN
AVIATION...JTHazardous weather outlook, Jan 29, 12:18 PM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1218 PM EST TUE JAN 29 2008
INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-301730-
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1218 PM EST TUE JAN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS
WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND
MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH
SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR
SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED TONIGHT.
TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET
SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY.
MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER.
GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF
WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED WEDNESDAY MORNING.
WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN
TO 10 BELOW TO 20 BELOW.
RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE
THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS
ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE
WEEK.
A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE
POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY
BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN
THE EXACT TRACK OF THIS SYSTEM AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND
SNOWFALL AMOUNTS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003>006-012-014-MIZ077>080-301730-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-MARSHALL-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER
1218 PM EST TUE JAN 29 2008 /1118 AM CST TUE JAN 29 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS
WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND
MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH
SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR
SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED TONIGHT.
TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET
SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY. WIND CHILL
VALUES LATE TONIGHT ARE EXPECTED TO BE DOWN TO -12 IN NORTHWESTERN
INDIANA AND SOUTHWESTERN LOWER MICHIGAN.
A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR SOUTHWESTERN
LOWER MICHIGAN. 2 TO 4 INCHES OF SNOW CAN BE EXPECTED IN THE
WINTER STORM WARNING AREA. A WINTER WEATHER ADVISORY FOR LESSER
SNOW AMOUNTS...GENERALLY 1 TO 3 INCHES...IS IN EFFECT TO THE
SOUTHEAST OF THE WARNED AREA.
MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER.
GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF
WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED WEDNESDAY MORNING.
WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN
TO 10 BELOW TO 20 BELOW.
UP TO AN ADDITIONAL INCH OF SNOW CAN BE EXPECTED MAINLY FOR
NORTHERN BERRIEN COUNTY ON WEDNESDAY.
RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE
THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS
ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE
WEEK.
A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE
POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY
BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN
THE EXACT TRACK OF THIS SYSTEM AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND
SNOWFALL AMOUNTS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-301730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1218 PM EST TUE JAN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTH GALES TO 35 KNOTS ARE EXPECTED TODAY AND WEST GALES TO 40
KNOTS ARE EXPECTED TONIGHT. A GALE WARNING IS IN EFFECT THROUGH
WEDNESDAY MORNING. WAVES WILL BE 3 TO 5 FEET TODAY INCREASING TO 8
TO 12 FEET THIS EVENING AND THEN TO 12 TO 16 FEET AFTER MIDNIGHT.
A FREEZING SPRAY WARNING FOR HEAVY ICE ACCRETION ON VESSELS IS IN
EFFECT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY MORNING. WEST GALES
TO 35 KNOTS WEDNESDAY MORNING WILL EASE TO 20 TO 25 KNOTS
WEDNESDAY AFTERNOON. WAVES WILL BE 8 TO 12 FEET ON WEDNESDAY.
WAVES ARE EXPECTED TO DECREASE BELOW 4 FEET LATE WEDNESDAY NIGHT.
A FREEZING SPRAY WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
JC
In the hours before
Special weather statement, Jan 29, 3:08 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST TUE JAN 29 2008
INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-292215-
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
308 PM EST TUE JAN 29 2008
...BLACK ICE WILL BE LIKELY OVERNIGHT...
A VERY STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS
EVENING PRODUCING LIGHT TO MODERATE RAINFALL. AS THE MUCH COLDER
AIR QUICKLY MOVES IN BEHIND THE COLD FRONT TEMPERATURES WILL DROP
INTO THE 20S WITHIN AN HOUR OR LESS ALLOWING FOR THE FORMATION OF
BLACK ICE. MANY ROADWAYS WILL BECOME SLICK AND HAZARDOUS. IN
ADDITION TO THE BLACK ICE...A BRIEF PERIOD OF SLEET MIXED WITH
LIGHT SNOW THIS EVENING WILL BECOME ALL SNOW BY THE LATE EVENING
AND PRODUCE ACCUMULATIONS OF AROUND AN INCH COMPOUNDING THE ISSUE.
DRIVE WITH CAUTION LATER TONIGHT...AND ALLOW YOURSELF MORE TIME TO
REACH YOUR DESTINATION.
SCHOTT
Thunderstorm Wind, Cass
- When
- January 29, 7:14 PM EST to 7:15 PM EST
- Where
- Cass County, 0.52 mi W of Galveston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -86.190
Three large trees were blown down, with one tree falling against a house and another onto a parked car. Damage is estimated at $5000.
Thunderstorm Wind, Grant
- When
- January 29, 7:50 PM EST to 7:51 PM EST
- Where
- Grant County, 1.38 mi S of Shady Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 40.550, -85.670
A trained spotter estimated winds gusting to 60 mph in Marion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Arkansas, January 29, 20082 deaths · 2 injured · $14 million · 65 kt wind · 45 events
- Tornadoes and Hail in Indiana, January 29, 20082 deaths · $1.1 million · EF2 · 11 events
- Extreme Cold in Illinois, January 29 to 30, 20082 deaths · 2 events
- Tornadoes and Hail in Indiana, January 29, 20081 death · $600,000 · EF1 · 15 events
- Tornado and Hail in Indiana, January 29, 20082 injured · $2.0 million · EF1 · 72 events
- Tornado and Hail in Kentucky, January 29, 2008$6.9 million · EF1 · 59 events
- Extreme Cold in Minnesota, January 29 to 30, 20081 death · 24 events
- Damaging Winds in Kentucky, January 29 to 30, 20081 injured · $903,000 · 60 kt wind · 56 events
- Tornado and Hail in Illinois, January 29, 2008$1.2 million · EF1 · 25 events
- Hail and Damaging Winds in Tennessee, January 29, 2008$764,000 · 1 in hail · 55 events
- Hail and Damaging Winds in Kentucky, January 29, 20082 injured · $1.4 million · 70 kt wind · 26 events
- Wildfire and High Wind in Texas, January 29 to 30, 2008$3.3 million · 51 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71675, 73343.